62860members
330512posts
cancel
Showing results for 
Search instead for 
Did you mean: 

New member

5 REPLIES 5
Community Champion

Re: New member

Wombat Woo

 

I remember when I was about to start radiotherapy I was struggling and my boss set me up six sessions of counselling to help me deal with what had happened.  They were amazing it gave me the safe comfortable space to really talk about how I felt without having the worry of upsetting my loved ones and friends.  I remember the last one saying to my counsellor that there really was not anything else that I had to say and that I felt I was ready to let go of her, this was the morning of the last day of my radiotherapy, it was a lovely feeling and I left feeling that I was ready to move forward following my treatment. 

 

I would highly recommend anyone to have counselling even if, like me, they think they dont need it and would not hesitate to have it again if I was struggling.

 

 

Helena xxxx

 

Community Champion

Re: New member

Phillipa

 

Hello and welcome to the forum.

 

I know when I first started taking tamoxifen I experienced se like anxiety for the first 6/8 weeks I would cry if someone said something nice to me and would worry over things that I previously would not have done, however it did settle down.  Dont know how long you have been on it however it is probably going to take a little time,

 

remember it is still early days for you and you are still coming to terms with everything that has happened to you in a short space of time, your diagnosis and treatment, try not to be too hard on yourself.  It does get easier honestly, I am now 2 years post diagnosis and 20 months post final active treatment, I remember at the time of diagnosis looking at the sky and trees which were changing colour at the time, wondering if I would see another autumn, and here I am having seen two since then.

 

You are doing great and just keep telling yourself that, plus you have got us lot behind you now so keep coming on here whether it is to rant, rave, cry or even laugh and yes we do a lot of that on here.

 

Sending you hugs

 

Helena xxx

Member

Re: New member

Hi Phillipa. I too found it - strike that - find it difficult to accept the diagnosis of breast cancer - my BCN suggested I contact a counselling service which I have and start next week - perhaps something like that would help you too ?

Good luck and the forum is a really great help x
Member

Re: New member

Thank you Bellas Mum for your kind words.  I am so pleased I have joined this group as it really helps to know others have similiar side effects whilst on tamoxifen and although I do have anxiety not all of my symptoms are because of the anxiety  (in other words I’m not going mad).

i walk my dogs everyday and find exercise and fresh air does really help in managing my anxiety and thoughts but mindfulness and speaking to a volunteer is a really good idea.  Thank  you for your support xx

Member

Re: New member

Welcome to this group and sorry that you find yourself here. 

 

There are varied side effects and not everyone gets them and it’s affects people differently. Indigestion is common.

 

On another note, what does it matter what others think? You have had a Breast cancer diagnosis and it can tak some getting used to. Anxiety is also a common side effect of some of the drugs. Might be worth looking at alternative methods of relaxation such as meditation, mindfulness etc. Talk about how you are feeling with others as this can help. I wish you well on the rest of your journey. Use the forum as it is a valuable source of information and support. You can also contact the Someone Like Me team and speak to a volunteer. 

 

Good luck x

Highlighted
Member

New member

Thank you for allowing me to join your community, I have read some of the threads and found a lot of support, information and advise is given.  

 I was diagnosed on February 14th 2018 and my life changed.  As you will know the following months are filled with appointments and treatment and it is only really in the last few weeks that I have started to come to terms  and accept that I have been diagnosed with breast cancer.

I am prescribed tamoxifen and have started to have a few SE the worst being indigestion.  I have heartburn and belch and wondered whether anyone else has had this.  My GP has prescribed lansoprazole which has helped.

 Sometimes I wonder whether my levels of anxiety have contributed to my SE as sometimes I feel others think It has but they are kind enough not to say it to me.

i hope this post is ok and wondered whether others have similar experiences!!